[Skip to Content]
[Skip to Content Landing]
Article
August 1980

Coumarin-Associated HepatitisReport of Two Cases

Author Affiliations

From the Diaconessen Ziekenhuis, Voorburg (Dr Slagboom) and the Academisch Ziekenhuis, Leiden (Dr Loeliger), the Netherlands.

Arch Intern Med. 1980;140(8):1028-1029. doi:10.1001/archinte.1980.00330190040016
Abstract

• We investigated two cases of recurrent jaundice, both involving repeated exposure to phenprocoumon and suggestive of coumarin-induced hepatitis. The first patient showed the histologic picture of cholestasis during the second bout of jaundice, the other that of chronic aggressive hepatitis. In both patients, the hepatitis appearance disappeared after termination of the first exposure to the coumarin drug, in the first case without additional drug therapy. In the second case, prednisone therapy was instituted when phenprocoumon administration was withdrawn. In both cases, hepatopathy recurred after reexposure to the drug. In one of these patients, and with his consent, a third bout of jaundice was provoked with phenprocoumon.

(Arch Intern Med 140:1028-1029, 1980)

×